Do NOT take hot baths or showers while using the Fentanyl patches. It says so right in the patient information. Doing so, causes more of the medication to be released quicker into your blood stream and can result in overdose or death. It may be that the hot baths are the reason that you aren't feeling that the patches are relieving your pain as well on the third day.
Your pharmacist should have gone over that with you, when you picked up the prescription. Also, do not remove and then attempt to restick the patch, it won't work. The patches have reservoirs that contain the medication and the skin to patch contact is what allows the medication to be absorbed into your system. If you remove the patch, dead skin cells will adhere to the patch and therefore can obstruct that skin to patch absorption.
You can buy tegaderm or bio-clusive dressings on ebay or drug stores , medical supply houses to cover the patch to help it stick better if it is coming loose early.
PLIF/TLIF Fusion w/Instrumentation L4-5 Spondololysthesis L4-5.Laminectomies L4-5, foraminal stenosis L3-4, L4-5, L5-S1, herniations L3-4, L4-5, L5-S1, central canal stenosis L3-4, L4-5 and L5-S1
POST OP CES 3/30-06
Neurogenic Bladder and Bowel, bilateral numbness legs and feet
Revision for failed Back surgery, pseudoarthrosis L4-5, hemilaminectomies L3-4, L4-5, L5-S1, bmp added to revision fusion, replaced two bent screws that were reversing out of vertebrae - August 2, 2007
On going back pain and neuropathic pain, failed back surgery, consult for scs, decided not to do that at this point.
Adhesive Arachnoiditis also......just what I didn't need..9/08- adding bilateral ulnar neuropathy with severe compression to the mix. They want me to see a surgeon for ulnar nerve surgery, but I'm not biting.
I've seen enough surgeons over the last few years.